Alert archive / Nevada / Wind Advisories in 2016

Wind Advisory 18, NWS Elko, NV

April 29, 2016Nye County, Nevada

NWS Elko, NV issued this wind advisory at Apr 29, 2016, 2:15 PM PDT for Nye County, Nevada. It took effect at Apr 30, 2016, 4:00 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2016, 2:15 PM PDT (21:15 UTC)
In effect from
Apr 30, 2016, 4:00 AM PDT
Expired
Apr 30, 2016, 8:00 PM PDT
In force
16 hr
Issued by
NWS Elko, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WWUS75 KLKN 292115
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
215 PM PDT FRI APR 29 2016

NVZ040-041-301515-
/O.NEW.KLKN.WI.Y.0018.160430T1100Z-160501T0300Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
215 PM PDT FRI APR 29 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 8 PM PDT SATURDAY. 

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL BE IN THE MORNING.

* IMPACTS...STRONG GUSTY NORTHWEST WINDS WILL MAKE TRAVEL
  CHALLENGING FOR HIGH PROFILE VEHICLES...ESPECIALLY WHILE TRAVELING
  ON US HIGHWAY 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
701 
WWUS75 KLKN 300929
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
229 AM PDT SAT APR 30 2016

NVZ040-041-010300-
/O.CON.KLKN.WI.Y.0018.160430T1100Z-160501T0300Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
229 AM PDT SAT APR 30 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL BE IN THE MORNING.

* IMPACTS...STRONG GUSTY NORTHWEST WINDS WILL MAKE TRAVEL 
  CHALLENGING FOR HIGH PROFILE VEHICLES...ESPECIALLY WHILE
  TRAVELING ON US HIGHWAY 6. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
203 
WWUS75 KLKN 302057
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
157 PM PDT SAT APR 30 2016

NVZ040-041-010300-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-160501T0300Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
157 PM PDT SAT APR 30 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG GUSTY NORTHWEST WINDS WILL MAKE TRAVEL 
  CHALLENGING FOR HIGH PROFILE VEHICLES...ESPECIALLY WHILE 
  TRAVELING ON US HIGHWAY 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
942 
WWUS75 KLKN 010254
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
754 PM PDT SAT APR 30 2016

NVZ040-041-010400-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-160501T0300Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
754 PM PDT SAT APR 30 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

WINDS HAVE SUBSIDED BELOW ADVISORY LEVEL THIS EVENING. THUS THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 29, 8:00 AM PDT, 6 hours 15 minutes earlier.

Area forecast discussion, Apr 29, 8:00 AM PDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
800 AM PDT FRI APR 29 2016

.SYNOPSIS...A STORM SYSTEM MOVING INTO THE REGION WILL BRING
SHOWERS THIS AFTERNOON THROUGH SATURDAY.

&&

.UPDATE...DID A QUICK UPDATE TO INCREASE POP COVERAGE ACROSS
NORTHERN AND CENTRAL NEVADA THIS MORNING DUE TO RETURNS ON THE
RADAR. PRECIPITATION IS EXPECTED TO BE LIGHT AND SNOW SHOWERS
LIMITED TO THE MOUNTAINS. VALLEYS WILL SEE MAINLY RAIN...OR A MIX
OF RAIN AND SNOW. TEXT PRODUCTS WILL BE SENT SOON.

&&

.PREV DISCUSSION... /ISSUED AT 250 AM /

SHORT TERM...TODAY THROUGH SUNDAY. UPPER LOW MOVING IN FROM THE
NORTH WILL BRING SCATTERED SHOWERS TO MOST OF NORTHERN AND CENTRAL
NEVADA BY THIS AFTERNOON WITH ENOUGH INSTABILITY FOR ISOLATED
THUNDERSTORMS ACROSS THE EAST. SHOWER ACTIVITY WILL BECOME
WIDESPREAD TONIGHT AS UPPER LOW MOVES INTO NORTHERN AND CENTRAL
NV. SHOWERS WILL CONTINUE SATURDAY MORNING, THEN BY AFTERNOON WILL
MAINLY BE CONFINED TO EAST CENTRAL NV AS UPPER LOW PULLS AWAY FROM
THE AREA. SNOW WILL BE CONFINED TO THE HIGHER TERRAIN AND
MOUNTAINS AS SNOW LEVELS MOSTLY REMAIN ABOVE 6500 FEET. ON SUNDAY
BROAD UPPER LOW CIRCULATION OVER THE REGION FOR ISOLATED SHOWERS
OVER MOST OF THE FORECAST AREA AND MAINLY DURING THE AFTERNOON
HOURS.

LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. THE MODELS ARE
AGREEING VERY WELL THROUGH THE LONG TERM PERIOD. GENERALLY...THE
BUSY WEATHER PATTERN WILL CONTINUE AFTER A BRIEF BREAK.

SUNDAY NIGHT THROUGH MONDAY NIGHT. A REX PATTERN WILL DEVELOP OVER
THE WEST BUT WILL NOT BE VERY PROFICIENT AND WILL TEMPORARILY BLOCK
INCOMING SYSTEMS. HOWEVER WITH HIGH PRESSURE CENTERED FAR TO THE
NORTH OVER CANADA...A LARGE TROUGH WILL ENVELOP THE GREAT BASIN.
SHOWERS WILL CONTINUE WITH AN EMPHASIS ON EASTERN NEVADA AND THERE
IS ENOUGH INSTABILITY FOR THUNDERSTORMS MOST EVERYWHERE MONDAY
AFTERNOON. SNOW LEVELS ARE EXPECTED TO BE BETWEEN 7000 AND 8000 FEET
THE ENTIRE TIME SO NO ISSUES ARE EXPECTED. HIGH TEMPERATURES WILL BE
IN THE 50S AND 60S. LOW TEMPERATURES WILL DIP INTO THE 30S.

TUESDAY THROUGH THURSDAY. THIS MAY BE THE BEST SHOT AT AN EXTENDED
DRY PERIOD. THE COMPLEX RIDGE PATTERN WILL SLOWLY MOVE EAST. THERE
IS STILL SOME QPF MODELED TO INFUSE INTO THE RIDGE PATTERN AND SOME
ISOLATED SHOWERS ARE POSSIBLE THROUGH WEDNESDAY. THEN AS THE RIDGE
AXIS MOVES EAST PAST THE 4-CORNERS AREA OF THE COUNTRY...THE NEXT
PACIFIC LOW WILL PUSH MOISTURE INTO WESTERN NEVADA...AT LEAST AS FAR
AS HUMBOLDT COUNTY BY THURSDAY AFTERNOON. THERE IS SOME MODEL
DISAGREEMENT WITH THE STRUCTURE OF THIS NEXT TROUGH WITH THE MORE
AGGRESSIVE ECMWF MODEL PROPOSING SHOWERS AND THUNDERSTORMS THROUGH
ELKO COUNTY BY LATE THURSDAY. SNOW LEVELS WILL BE ABOVE 8000 FEET.
HIGH TEMPERATURES WILL BE IN THE 60S AND 70S. LOW TEMPERATURES WILL
BE IN THE 30S AND 40S.

AVIATION...AS ONE LOW PRESSURE SYSTEM EXITS THERE WILL BE
RENEWED SHOWER AND THUNDERSTORM ACTIVITY AS ANOTHER LOW PRESSURE
AREA DROPS INTO THE GREAT BASIN. VFR CONDITIONS SHOULD HOLD AT ALL
SITES UNTIL ABOUT 21Z. AFTER THAT TIME...SHOWERS MAY CAUSE
INTERMITTENT MVFR CIGS AND VIS AT KWMC KEKO AND KELY.

HYDROLOGY...HIGH STREAM FLOWS WILL BE POSSIBLE THROUGH NEXT
WEEK AS TWO MORE STORM SYSTEMS BRING ADDITIONAL MOUNTAIN SNOWFALL
AND VALLEY RAIN TO NORTHERN AND CENTRAL NEVADA TODAY AND SATURDAY.
RIVERS CREEKS AND STREAMS ARE RUNNING STRONG AND AS TEMPERATURES
WARM NEXT WEEK...SOME CREEKS RUNNING OFF THE MOUNTAINS MAY EXCEED
BANKFULL. LAMOILLE CREEK...MARTIN CREEK...SALMON FALLS CREEK...AND
THE BRUNEAU RIVER ARE FOUR SITES THAT BEAR WATCHING AS THEY RESPOND
MORE RAPIDLY TO EXCESSIVE SNOWMELT. RAINFALL AND HIGH FLOWS IN SMALL
STREAMS MAY LEAD TO SOGGY OR ERODED ROADWAYS. IF THE RAIN AND SNOW
DEVELOPS AS EXPECTED OVER THE SNAKE AND SCHELL RANGE...SNAKE CREEK
COULD EXPERIENCE ELEVATED FLOWS AS WELL. THE HUMBOLDT RIVER FROM
BATTLE MOUNTAIN TO WINNEMUCCA WILL ALSO EXPERIENCE A SIGNIFICANT
RISE DUE TO THE EXCESSIVE RUNOFF FROM STREAMS. HOWEVER NO FLOODING
IS FORECAST AT THIS TIME.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

86/87

Nearby

Wind Advisories in Nevada, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.